Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

October 24, 2021Christian County, Illinois

NWS Lincoln, IL issued this special weather statement at Oct 24, 2021, 9:51 PM CDT for Christian County, Illinois. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2021, 9:51 PM CDT (02:51 UTC)
Expired
Oct 24, 2021, 10:15 PM CDT
In force
24 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
50

County Christian County, IL

The radar

The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 10:00 PM CDTTSTM WND DMG2 W Moweaqua, ILWCIA STORM-TRACKER REPORTED TREE IN ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

359 
WWUS83 KILX 250251
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
951 PM CDT Sun Oct 24 2021
 
ILZ051>054-061-250315-
Sangamon-Macon-Christian-Moultrie-Shelby-
951 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of central Christian,
eastern Sangamon, west central Moultrie, northwestern Shelby and
southwestern Macon Counties through 1015 PM CDT...

At 950 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylorville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Assumption and Blue Mound around 1000 PM CDT.
  Moweaqua around 1005 PM CDT.
  Macon around 1010 PM CDT.

This includes Interstate 72 between mile markers 125 and 138.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 100 AM CDT for central
Illinois.

&&

LAT...LON 3943 8934 3965 8943 3997 8907 3954 8872
TIME...MOT...LOC 0250Z 240DEG 49KT 3957 8923 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 24, 7:23 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 24, 7:23 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
723 PM CDT Sun Oct 24 2021

.SYNOPSIS...
Issued at 344 PM CDT Sun Oct 24 2021

Multiple severe weather hazards exist across central Illinois late
this afternoon and evening...including the potential for flash
flooding. Be sure to review your weather safety plan and stay
situationally aware.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 344 PM CDT Sun Oct 24 2021

20z/3pm surface analysis shows a 997mb low over northwest Missouri
with a warm front extending eastward along a Kirksville...to
Taylorville...to Terre Haute line. Temperatures have surged well
into the 70s south of the boundary, while readings hover in the
50s to the north. As expected, a couple bands of convection are
developing within the warm sector of the system. The first extends
from near Macomb southwestward to Columbia, Missouri...while the
second is further west immediately along an advancing cold front
across western Missouri. Given high degree of wind shear in the
environment, all severe hazards will be possible as the storms
track through the area late this afternoon and evening. Damaging
wind gusts and large hail will be the primary threats: however, a
couple embedded tornadoes may develop along the lines...especially
this evening for locations along/south of I-72. Based on regional
radar trends and latest HRRR, it appears the western line of
convection will push across the I-57 corridor by around
midnight...then into Indiana shortly afterwards. As the surface
low lifts into north-central Illinois late tonight, showers will
wrap back into the area and will linger through at least midday
Monday before gradually tapering off and coming to an end from
west to east during the afternoon. Main weather story on Monday
will be the windy and colder conditions. After a brief warm-up
this evening when the warm front lifts north of I-72, temps will
crash late tonight and will remain in the lower to middle 50s on
Monday. In addition, strong NW winds gusting 30-40mph will make it
feel even chillier.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 344 PM CDT Sun Oct 24 2021

High pressure will build into the region Monday night, resulting
in clearing skies and diminishing winds. With low temperatures
expected to drop into the middle 30s, think patchy frost is a
good bet across the Illinois River Valley. Further east, think
temps will remain a bit too warm in the upper 30s and lower
40s...and winds will remain too strong for frost formation. After
a chilly start to the day, ample sunshine will warm readings into
the upper 50s and lower 60s.

After that, another frontal boundary will swing into the Midwest
by the middle of the week. With the associated upper low cutting
off from the main flow, this system will be slow to arrive and
slow to depart. As a result, have delayed PoPs on Wednesday...and
these may need to be further reduced or even removed entirely if
trends continue. Have then gone with high PoPs Wednesday night
through Friday before the system finally departs by next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 718 PM CDT Sun Oct 24 2021

Severe storms push through region during the first 6 hours of the
period as a frontal system progresses across the Midwest. Ceilings
will be vrb in nature, as a warm front stalls across the I-72
corridor, leaving lower ceilings across the northern sites. As the
cold front slides through, expecting ceilings to decrease back
into MVFR at all sites later tonight. Gusty winds will be possible
from south at SPI, DEC, and CMI, while remaining northerly at PIA
and BMI. Once the cold front swings through, winds increase from
the w, becoming nnw through Monday. Storms will impact the area
terminals through portions of the overnight, with the frontal
boundary moving across the Mississippi River currently. Expect
showers and storms, severe at times, throughout the first part of
tonight, possibly linger towards morning in far eastern Illinois.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT Monday for ILZ027>031-036>038-
040>048.

Flood Watch until 7 AM CDT Monday for ILZ049>051-053.

Flash Flood Watch through Monday morning for ILZ051.

&&

SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Baker
Hazardous weather outlook, Oct 24, 3:03 PM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Sun Oct 24 2021

ILZ027>031-036>038-040>048-252015-
Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-
Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford-
303 PM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will be primarily this evening.
Large hail up to the size of quarters, damaging thunderstorm wind
gusts between 60-70 mph, and a few tornadoes will be possible.

Periods of heavy rainfall may lead to localized flash flooding.
Widespread amounts between 1-3" will be most common, but localized
amounts between 4-6" are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

ILZ049-050-053-252015-
Macon-Morgan-Scott-
303 PM CDT Sun Oct 24 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will be primarily this evening.
Large hail up to the size of quarters, damaging thunderstorm wind
gusts between 60-70 mph, and a few tornadoes will be possible.

Periods of heavy rainfall may lead to localized flash flooding.
Widespread amounts between 1-3" will be most common, but localized
amounts between 4-6" are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

ILZ051-252015-
Sangamon-
303 PM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will be primarily this evening.
Large hail up to the size of quarters, damaging thunderstorm wind
gusts between 60-70 mph, and a few tornadoes will be possible.

Periods of heavy rainfall may lead to localized flash flooding.
Widespread amounts between 1-3" will be most common, but localized
amounts between 4-6" are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

ILZ052-054>057-061>063-066>068-071>073-252015-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby-
303 PM CDT Sun Oct 24 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will ramp up this evening. Large
hail up to the size of quarters, damaging thunderstorm wind gusts
between 60-70 mph, and a few tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

Shimon

In the hours before

Local storm report, Oct 24, 9:16 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
916 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       2 NNW CENTRAL ILLINOIS  40.51N 88.93W
10/24/2021  M3.55 INCH       MCLEAN             IL   NWS EMPLOYEE

            3.55 STORM TOTAL SINCE 445 AM. 2.16 INCHES
            FELL BETWEEN 545 AND 845 PM.

&&

BMD
Local storm report, Oct 24, 9:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
923 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     1 ESE SOUTH JACKSONVILL 39.71N 90.22W
10/24/2021                   MORGAN             IL   EMERGENCY MNGR

            DAMAGE WAS REPORTED ALONG THE LENGTH OF
            VANDALIA ROAD. TREES WERE DOWN. A FACADE WAS
            TORN OFF A CHURCH.

&&

BMD
Special weather statement, Oct 24, 9:25 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
925 PM CDT Sun Oct 24 2021

ILZ038-043>046-057-250330-
Vermilion-Piatt-De Witt-McLean-Champaign-Edgar-
925 PM CDT Sun Oct 24 2021

...Strong thunderstorms will impact portions of north central Edgar,
northeastern Piatt, northeastern De Witt, Vermilion, southeastern
McLean and Champaign Counties through 1030 PM CDT...

At 924 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmer City to near Ridge Farm. Movement
was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Georgetown around 930 PM CDT.
  Fisher around 935 PM CDT.

This includes the following highways...
 Interstate 57 between mile markers 225 and 257.
 Interstate 72 between mile markers 169 and 182.
 Interstate 74 between mile markers 155 and 219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for central and
east central Illinois.

&&

LAT...LON 3987 8758 3988 8794 4000 8846 4019 8865
      4029 8870 4062 8846 4040 8846 4040 8794
      4049 8793 4049 8753 3988 8754
TIME...MOT...LOC 0224Z 225DEG 50KT 4027 8857 3991 8754

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

NMB
Local storm report, Oct 24, 9:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
927 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HEAVY RAIN       2 NNW SHIRLEY           40.47N 89.06W
10/24/2021  M3.05 INCH       MCLEAN             IL   NWS EMPLOYEE

            MEASURED 1.82 SINCE NOON. STORM TOTAL 3.05.

&&

BMD
Local storm report, Oct 24, 9:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
933 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HEAVY RAIN       5 NW PEORIA             40.77N 89.66W
10/24/2021  M2.00 INCH       PEORIA             IL   CO-OP OBSERVER

0855 PM     HEAVY RAIN       CHILLICOTHE             40.92N 89.49W
10/24/2021  M2.20 INCH       PEORIA             IL   TRAINED SPOTTER

0845 PM     HEAVY RAIN       2 NNW CENTRAL ILLINOIS  40.51N 88.93W
10/24/2021  M3.55 INCH       MCLEAN             IL   NWS EMPLOYEE

            3.55 STORM TOTAL SINCE 445 AM. 2.16 INCHES
            FELL BETWEEN 545 AND 845 PM.

0841 PM     HEAVY RAIN       2 W NORMAL              40.51N 89.02W
10/24/2021  M3.30 INCH       MCLEAN             IL   BROADCAST MEDIA

0832 PM     HEAVY RAIN       WINCHESTER              39.63N 90.46W
10/24/2021  M1.80 INCH       SCOTT              IL   BROADCAST MEDIA

0814 PM     HEAVY RAIN       2 NNW SHIRLEY           40.47N 89.06W
10/24/2021  M3.05 INCH       MCLEAN             IL   NWS EMPLOYEE

            MEASURED 1.82 SINCE NOON. STORM TOTAL 3.05.

0754 PM     HEAVY RAIN       LEWISTOWN               40.40N 90.16W
10/24/2021  M5.00 INCH       FULTON             IL   BROADCAST MEDIA

            TOTAL RAIN SINCE 2 AM.

0654 PM     FLOOD            3 WNW VIRGINIA          39.97N 90.26W
10/24/2021                   CASS               IL   LAW ENFORCEMENT

            WATER OVER ROADWAY.

0616 PM     TSTM WND DMG     1 ESE SOUTH JACKSONVILL 39.71N 90.22W
10/24/2021                   MORGAN             IL   EMERGENCY MNGR

            DAMAGE WAS REPORTED ALONG THE LENGTH OF
            VANDALIA ROAD. TREES WERE DOWN. A FACADE WAS
            TORN OFF A CHURCH.

0606 PM     TSTM WND GST     3 ESE CENTRAL ILLINOIS  40.46N 88.86W
10/24/2021  E55 MPH          MCLEAN             IL   NWS EMPLOYEE

0555 PM     TSTM WND GST     2 NNW CENTRAL ILLINOIS  40.51N 88.93W
10/24/2021  E60 MPH          MCLEAN             IL   NWS EMPLOYEE

            ESTIMATED 55-60 MPH WINDS. SMALL BRANCHES
            DOWN.

1215 PM     HEAVY RAIN       1 SW JACKSONVILLE AIRPO 39.77N 90.25W
10/24/2021  M3.20 INCH       MORGAN             IL   AWOS

            AWOS STATION KIJX JACKSONVILLE MUNI AP.

0900 AM     HEAVY RAIN       3 NNE ASHLAND           39.92N 89.99W
10/24/2021  M1.71 INCH       MENARD             IL   COCORAHS

            COCORAHS STATION IL-ME-13 TALLULA 3.0 WSW.

&&
Special weather statement, Oct 24, 9:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
951 PM CDT Sun Oct 24 2021

ILZ051>054-061-250315-
Sangamon-Macon-Christian-Moultrie-Shelby-
951 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of central Christian,
eastern Sangamon, west central Moultrie, northwestern Shelby and
southwestern Macon Counties through 1015 PM CDT...

At 950 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylorville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Assumption and Blue Mound around 1000 PM CDT.
  Moweaqua around 1005 PM CDT.
  Macon around 1010 PM CDT.

This includes Interstate 72 between mile markers 125 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 100 AM CDT for central
Illinois.

&&

LAT...LON 3943 8934 3965 8943 3997 8907 3954 8872
TIME...MOT...LOC 0250Z 240DEG 49KT 3957 8923

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:04 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Macon, Menard, Sangamon and 1 more41 min
Oct 24, 7:08 PM CDTFlash Flood WarningILXMcLean, Tazewell, Woodford3 hr
Oct 24, 7:38 PM CDTSpecial Weather StatementILXVermilion37 min
Oct 24, 7:48 PM CDTFlash Flood WarningILXMcLean, Tazewell3 hr
Oct 24, 7:58 PM CDTAreal Flood WarningILXFulton, Schuyler9 hr
Oct 24, 8:04 PM CDTSpecial Weather StatementILXChampaign, Vermilion41 min
Oct 24, 8:06 PM CDTSpecial Weather StatementILXDeWitt, Piatt39 min
Oct 24, 8:09 PM CDTSpecial Weather StatementILXFulton36 min
Oct 24, 8:32 PM CDTRiver Flood WarningILXFulton, Knox71 hr
Oct 24, 8:32 PM CDTRiver Flood WarningILXFulton35 hr
Oct 24, 8:37 PM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford14 hr
Oct 24, 9:25 PM CDTSpecial Weather StatementILXChampaign, Vermilion65 min
Oct 24, 9:57 PM CDTTornado WarningILXChristian, Macon, Shelby21 min
Oct 24, 10:57 PM CDTSevere Thunderstorm WarningILXClay, Effingham33 min
Oct 25, 3:18 AM CDTWind AdvisoryILXChampaign, DeWitt, McLean, Piatt, Vermilion10 hr
Oct 25, 11:48 AM CDTRiver Flood WarningILXMarshall, Putnam47 hr
Oct 25, 11:50 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford12 days
Oct 25, 11:52 AM CDTRiver Flood WarningILXCass, Fulton, Mason21 days
Oct 25, 11:54 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler22 days

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.